MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-311
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Insert dislocated posteriorly due to breakage (wear).
 
Event or Problem Description
Insert dislocated posteriorly due to breakage (wear).
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture/wear and disassociation were reported.The event of crack/fracture/wear was confirmed through visual inspection of the provided photograph, the event of disassociation was not confirmed.Method & results: device evaluation and results: no product was returned for evaluation however, a photograph was provided.The photograph shows a recently explanted insert with blood visible on the device.The insert is broken/cracked.Clinician review: a review of the provided medical records indicated: this inquiry reports the failure of a cruciate retaining total knee replacement at about 10 years post operative.I cannot confirm that this event took place since i was only able to see an explanted polyethylene component.I do not have an operation report or office notes corroborating the failure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to polyethylene wear and fracture is multifactorial.Leaving a posterior cruciate ligament too tight in a cruciate retaining total knee causes a cam effect and creates a tight posterior space.This is well known to cause wear and polyethylene failure.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the event of crack/fracture/wear was confirmed through visual inspection of the provided photograph.The event of disassociation was not confirmed.A review of the provided medical records indicated: a review of the provided medical records indicated: this inquiry reports the failure of a cruciate retaining total knee replacement at about 10 years post operative.I cannot confirm that this event took place since i was only able to see an explanted polyethylene component.I do not have an operation report or office notes corroborating the failure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of failure due to polyethylene wear and fracture is multifactorial.Leaving a posterior cruciate ligament too tight in a cruciate retaining total knee causes a cam effect and creates a tight posterior space.This is well known to cause wear and polyethylene failure.Further information such as lot identification and return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #3 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12974797
Report Number0002249697-2021-02036
Device Sequence Number4883828
Product Code MBH
UDI-Device Identifier07613327045734
UDI-Public07613327045734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-311
Device Catalogue Number5531G311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight100 KG